Thunderstorm Wind, Green
- When
- April 24, 12:47 AM CST
- Where
- Green County, 0.55 mi W of Black Gnat
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 37.300, -85.440
Multiple barns and trees were damaged.
Multiple episodes of severe weather affected the region on April 24. During the morning storms moved in from the south producing a couple of damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Multiple episodes of severe weather affected the region on April 24. During the morning storms moved in from the south producing a couple of damaging wind gusts. Later in the afternoon the atmosphere became unstable once again with some dry air intruding at the mid levels. The strongest storms during the afternoon hours produced marginally severe hail. In addition, more storms training along the stalled boundary along the Ohio River exacerbated ongoing flooding and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 23, 11:02 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 AM EDT SUN APR 24 2011
...UPDATED AVIATION DISCUSSION...
...FORECAST UPDATE...
WILL ALLOW THE TORNADO WATCH TO EXPIRE. STORMS HAVE WEAKENED
CONSIDERABLY...ALTHOUGH STRONG STORMS REMAIN OVER THE NORTHERN
BLUEGRASS REGION AND LEXINGTON METRO. AN ISOLATED SEVERE WIND GUST
OR LARGE HAIL REPORT COULD BE POSSIBLE OVER THE NEXT HOUR OVER OUR
NORTHEASTERN CWA...BUT THE TOR THREAT SEEMS TO HAVE DIMINISHED
GREATLY.
ALSO UPDATED THE GRIDS FOR THE OVERNIGHT PERIOD TO INCLUDE HEAVY
RAINFALL MENTION ESPECIALLY OVER THE NORTHERN HALF OF THE CWA GIVEN
THE UPSTREAM CONVECTION IN SOUTHEAST MO AND SOUTHERN IL. HAVE HAD 3
TO 5 INCH RAINFALL REPORTS OF MANY COUNTIES ACROSS THE NORTH
TODAY...SO THE FLASH FLOOD WARNINGS THAT ARE IN EFFECT COULD
POSSIBLY BE EXPANDED...OR EXPIRE AT THEIR PROPER TIME AND REISSUED
AT A LATER TIME OVERNIGHT. LOOKS LIKE THE THREAT OVERNIGHT WILL BE
MOSTLY HEAVY RAINFALL AND FLOODING.
UPDATED ZONES/GRIDS AND DROPPED WATCH WILL BE OUT SHORTLY.
.SHORT TERM (TODAY AND TONIGHT)...
...CONTINUED DANGEROUS FLOODING CONDITIONS EXPECTED ALONG AND NORTH
OF THE OHIO RIVER...
TORRENTIAL RAINS FALLING OVER THE NORTHERN THIRD OF THE CWA. THAT
AREA MAY SEE A BRIEF BREAK AS ATMOSPHERE DRIES OUT WEST TO EAST FOR
A COUPLE OF HOURS. STILL MORE STORMS ARE MOVING IN FROM THE
SOUTHWEST...AND THESE MAY TAKE A TRAJECTORY JUST SOUTH OF THE
HEAVIEST RAIN AREA FROM TODAY SO FAR. IT SEEMS HOWEVER THAT THE
ATMOSPHERE HAS ONLY TAKEN 3-4 HOURS TO RECOVER BEFORE NEW STUFF
DEVELOPED. WILL CONTINUE 100 POPS UP NORTH TRAILING TO LOW-END
SCATTERED AT THE TENNESSEE BORDER. WITH THAT LINE OF STORMS...WILL
BE A RISK FOR TORNADOES...DAMAGING WINDS AND HAIL...THUS A TORNADO
WATCH HAS BEEN ISSUED TO 00Z.
OVERNIGHT TO SUNDAY NIGHT...EXPECT DEEP MOISTURE TO CONTINUE TO
BRING EXCELLENT RAIN CHANCES FOR MOST OF THE REGION. HAVE GONE WITH
LONG-FUSED FLASH FLOOD WARNINGS ACROSS THE REGION...AS THESE ISSUES
WILL NOT GO AWAY QUICKLY. HAVE EMPHASIZED DANGEROUS NATURE OF THESE
RAINS...AND WITH THE BOUNDARY NOT EXPECTED TO LIFT TOO FAR NORTH AT
LEAST THROUGH SUNDAY...AREA RIVERS WILL STAY SWOLLEN FOR SOME TIME.
A RESPITE MAY COME FROM THE SOUTH BY SUNDAY NIGHT...BUT HAVE NOT
CHANGED THE SIZE OF THE FLASH FLOOD WATCH WITH THIS PACKAGE. ONLY
EXTENDED TIMING TO 06Z MONDAY.
.LONG TERM (SUNDAY NIGHT - SATURDAY)...
...SIGNIFICANT RAINS AND SEVERAL OPPORTUNITIES FOR SEVERE WEATHER
ANTICIPATED IN THE LONG TERM FORECAST PERIOD...
MONDAY - MONDAY NIGHT...
HAVE NOT MADE MANY CHANGES TO THE ONGOING LONG TERM FORECAST AS THE
SETUP STILL LOOKS ON TRACK FOR SEVERAL WAVES OF HEAVY PRECIPITATION
THROUGH WEDNESDAY EVENING. FRONTAL BOUNDARY WILL LIFT NORTHWARD AS A
WARM FRONT ACROSS CENTRAL IL/IN/OH BY MONDAY MORNING...KEEPING
CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY NORTH OF THE OHIO
RIVER. EXPECTING AN ADDITIONAL QUARTER TO HALF AN INCH OF RAIN FOR
SOUTHERN INDIANA COUNTIES WEST OF I 65 DURING THE DAY. THIS WILL
OCCUR AS STRENGTHENING SURFACE LOW MOVES OVER THE UPPER
MIDWEST...DRAGGING A COLD FRONT NEAR THE AREA.
BY MONDAY NIGHT...COLD FRONT WILL APPROACH THE REGION WITH ANOTHER
SHOT OF SEVERE WEATHER FOR THE CWA...ALONG WITH MORE HEAVY RAINFALL.
ONCE AGAIN EXPECT LINEARLY FORCED LINE OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE. MAIN
TORNADO THREAT WILL BE WITH ANY BOWING SEGMENT HOWEVER CANNOT RULE
OUT A FEW SUPERCELLULAR STRUCTURES 50 TO 60 KNOT SW ORIENTED LLJ
OVERSPREADS SOUTHERLY SURFACE WINDS YIELDING LARGE AND LOOPING LOW
LEVEL HODOGRAPHS. BEST THREAT WILL BE WEST OF I 65. ANOTHER HALF AN
INCH TO AN INCH OF QPF WILL BE LIKELY WITH THIS QUICK MOVING STORM
ON MONDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
TUESDAY - WEDNESDAY NIGHT...
TRAILING COLD FRONT STALLS OUT TUESDAY JUST WEST OF THE CWA...WHICH
WILL CONTINUE TO ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS WITH AMPLE
MOISTURE TO WORK WITH OVER THE AREA. STEADY SOUTHWEST FLOW CONTINUES
PROVIDING CONTINUED DEEP MOISTURE FOR THUNDERSTORMS TO WORK WITH.
ANOTHER WIDESPREAD QUARTER TO A HALF AN INCH OF QPF CAN BE EXPECTED
ON TUESDAY WITH LOCALLY HIGHER AMOUNTS IN REPEATED THUNDERSTORMS.
BY TUESDAY NIGHT...ANOTHER STRONG SURFACE LOW WILL BEGIN TO DEVELOP
OVER THE SOUTHERN PLAINS AS A STRONG SHORTWAVE EJECTS EAST. THIS LOW
IS EXPECTED TO RIDE ALONG THE STALLED FRONTAL BOUNDARY TOWARD OUR
REGION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
TUESDAY NIGHT WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WEST OF I
65. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AHEAD OF THE SURFACE
LOW WITH AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL POSSIBLE WEST OF I
65 ON WEDNESDAY. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THIS FINAL
BAND OF HEAVY RAINFALL WILL BE DEPENDENT ON WHERE THE SURFACE LOW
TRACKS AND WHERE DEFORMATION/STRONG CONVERGENCE OCCUR ON THE NORTH
SIDE OF THE LOW. RIGHT NOW...THIS AXIS APPEARS TO BE ORIENTED
SOUTHWEST TO NORTHEAST DIRECLY ALONG THE OHIO RIVER BASIN BETWEEN
KY/IN. THIS WOULD BE AN INSULTING FINAL SHOT OF RAIN THAT WOULD MAKE
AN ALREADY BAD SITUATION THAT MUCH WORSE. WILL HAVE TO CLOSELY
MONITOR THIS LOW TRACK AS IT HAS MOVED WEST FROM YESTERDAY/S MODEL
RUNS. AGREE WITH THE POTENTIAL ECHOED BY HPC/S 5 DAY QPF WITH A
VERY TIGHT GRADIENT ACROSS THE CWA. THROUGH EARLY THURSDAY
MORNING...THEY HAVE AS MUCH AS 10 INCHES OF TOTAL RAINFALL ACROSS
SOUTHWEST INDIANA INCLUDING OUR NORTHWEST CWA. ALONG THE OHIO
RIVER...AN ADDITIONAL 3 TO 5 INCHES. FROM BOWLING GREEN TO
LEXINGTON...AN ADDITIONAL 1 TO 3 INCHES.
THE BOTTOM LINE IS THAT SEVERAL CHANCES FOR SEVERE WEATHER WILL
COMBINE WITH VERY HEAVY RAINFALL THROUGH WEDNESDAY EVENING TO ADD TO
THE ALREADY ONGOING FLASH AND RIVER FLOODING PROBLEMS. STAY UPDATED
OF THE LATEST FORECASTS AS THE STORM PREDICTION CENTER HAS OUR AREA
OUTLOOKED THROUGH WEDNESDAY EVENING.
THURSDAY - SATURDAY...
THURSDAY HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW. WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.
LOOK FOR THE WARMEST TEMEPATURES ON MONDAY IN THE MID 80S...COOLING
TO AROUND 80 ON TUESDAY. TEMPS WILL BE IN THE 70S FOR
WEDNESDAY...COOLING TO THE LOWER 60S FOR THURSDAY IN THE UPPER TROUGH.
A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH HIGHS BACK INTO THE 70S.
&&
.AVIATION (06Z TAF ISSUANCE)...
WELL...LARGE COMPLEX OF STORMS MOVING IN FROM FROM WRN KY TO SE MO.
THIS WILL BRING MVFR CIGS AND IFR VSBYS DURING THE OVERNIGHT HOURS
AT ALL 3 TAF SITES...1ST AT BWG AND SDF AND THEN OVER TO LEX.
AFTER MAIN COMPLEX COMES THROUGH AT SDF...THERE MAY BE A BREAK WITH
LIGHTER SFC WINDS WHERE MVFR FOG FROM 11-14Z.
NEXT...S/V ENERGY AND ENHANCED DIFFLUENCE ALOFT FIRING MORE STORMS
OVER THE SHOW ME STATE INTO THE NATURAL STATE WILL KEEP TSRA VCNTY
AT SDF AND PERHAPS BWG.
THIS AFTN...INSTABILITY INCREASES...WITH CAPES OF 1200-1800 J/KG AND
WRF INITIATES RAPID DEVELOPMENT IN THE 20-02Z TIME FRAME. THIS COULD
POSE MORE RESTRICTIONS TO CIGS/VSBYS SHOULD ONE OF THE POTENT STORMS
ENCROACH UPON SDF OR BWG.
IN BETWEEN WAVES OF PRECIP...WINDS WILL STAY OUT OF THE
SOUTH-SOUTHWEST AND BE GUSTY AT TIMES.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ023>043-045>049-
053>055.
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ076>079-083-084-
089>092.
&&
UPDATE.........AL
SHORT TERM.....RJS
LONG TERM......BJS
AVIATION.......JDGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1200 AM EDT SUN APR 24 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250400- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1200 AM EDT SUN APR 24 2011 /1100 PM CDT SAT APR 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. MORE SHOWERS AND THUNDERSTORMS WILL PUSH INTO SOUTHERN INDIANA...NORTH-CENTRAL AND CENTRAL KENTUCKY OVERNIGHT BRINGING YET ANOTHER ROUND OF VERY HEAVY RAINFALL. AREAS NORTH OF THE OHIO RIVER COULD SEE AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS. LIFE-THREATENING FLASH FLOODING WITH RAPID RISES ON AREA RIVERS...CREEKS...AND DITCHES WILL BE POSSIBLE WITH THIS OVERNIGHT PRECIPITATION. THUS A FLASH FLOOD WATCH WILL CONTINUE THROUGH THE OVERNIGHT HOURS FOR SOUTH-CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MORE STRONG TO ISOLATED SEVERE STORMS MAY OCCUR SUNDAY AFTERNOON ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG GUSTY WINDS. THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED THROUGH SUNDAY NIGHT TO REPORT ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS. AL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM WALL CLOUD ELIZABETHTOWN 37.70N 85.87W
04/23/2011 HARDIN KY TRAINED SPOTTER
SPOTTER OBSERVED A PRONOUNCED WALL CLOUD WITH A FUNNEL
FORMING BENEATH IT BUT DID NOT TOUCH THE GROUND. WAS
OBSERVED NORTH OF THE INTERSECTION OF 31W AND RING RD.
&&
EVENT NUMBER LMK1100601
LGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
906 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM FLASH FLOOD TAYLORSVILLE 38.03N 85.34W
04/23/2011 SPENCER KY BROADCAST MEDIA
WATER RESCUE ON BRASHEARS CREEK
&&
EVENT NUMBER LMK1100602
LGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1049 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM FLOOD LOUISVILLE 38.22N 85.74W
04/23/2011 JEFFERSON KY COUNTY OFFICIAL
METRO PUBLIC WORKS REPORTS AT LEAST 11 ROAD CLOSURES
DUE TO HIGH WATER
&&
EVENT NUMBER LMK1100603
LGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1205 AM EDT SUN APR 24 2011
INZ083-089-240430-
DUBOIS-PERRY-
1205 AM EDT SUN APR 24 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS MOVING INTO DUBOIS AND PERRY COUNTIES...
AT 1201 AM EDT/1101 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINSLOW
TO 7 MILES SOUTHWEST OF DALE TO 9 MILES NORTHWEST OF OWENSBORO...AND
MOVING NORTHEAST AT 55 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THESE
STORMS.
* THESE STORMS WILL ALSO IMPACT...
JASPER...
JOHNSBURG AND MILLERSPORT...
HUNTINGBURG AIRPORT AND SAINT HENRY...
PORTERSVILLE AND SAINT MARKS...
SIBERIA AND SCHNELLVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8707 3852 8700 3850 8696 3850 8689
3853 8685 3853 8672 3852 8670 3800 8667
3800 8682 3801 8681 3801 8678 3810 8679
3813 8682 3820 8681 3821 8708
TIME...MOT...LOC 0405Z 245DEG 47KT 3841 8720 3815 8704
3788 8717
EERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 AM EDT SUN APR 24 2011
KYZ027-028-045-053-061>065-070>076-081-240630-
ALLEN-BARREN-BUTLER-CUMBERLAND-EDMONSON-GRAYSON-GREEN-HARDIN-HART-
LARUE-LOGAN-METCALFE-MONROE-NELSON-SIMPSON-TAYLOR-WARREN-
1235 AM CDT SUN APR 24 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF FRANKLIN...AND MOVING
NORTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FRANKLIN...
TOMPKINSVILLE...
THREE SPRINGS...
SCOTTSVILLE...
RUSSELLVILLE...
RICH POND AND ROCKFIELD...
PLANO AND DRAKE...
WARREN COUNTY REGIONAL AIRPORT AND ALVATON...
HARDCASTLE AND BRISTOW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3667 8705 3739 8663 3773 8549 3763 8549
3756 8553 3751 8549 3712 8550 3711 8554
3700 8550 3664 8551
TIME...MOT...LOC 0535Z 236DEG 36KT 3685 8656
MJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 AM EDT SUN APR 24 2011
KYZ053-054-064-065-240700-
GREEN-LARUE-MARION-TAYLOR-
233 AM EDT SUN APR 24 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF GREENSBURG...AND MOVING
NORTHEAST AT 45 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEBANON...
ATTILLA AND WILLOWTOWN...
SAINT JOSEPH AND RAYWICK...
SAINT MARY AND FROGTOWN...
PENICK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3734 8568 3739 8568 3739 8566 3741 8567
3742 8568 3748 8568 3765 8531 3755 8508
3731 8560
TIME...MOT...LOC 0633Z 231DEG 41KT 3744 8554
JDGThe Louisville radar (KLVX), 87 km away, was scanning. The volume nearest the first event began at 06:48 UTC.
10 hail, 3 thunderstorm wind, 2 flood, 2 flash flood, 2 heavy rain. Local standard time, as filed.
Multiple barns and trees were damaged.
The Kentucky mesonet in Barren county measured a 59 mph wind gust.
A few trees were blown down.
A spotter reported gold ball size hail.
A spotter reported nickel size hail.
A spotter reported about 6 to 7 inches of water on roads in Western Hart county due to runoff.
The media relayed a report from a viewer of water covering the roadway at Duke St.
Nickel size hail was reported.
A spotter reported quarter sized hail.
Broadcast media relayed a report from a viewer of 12 to 18 inches of water covering portions of KY 340 near Brooklyn.
A trained spotter reported about an inch of rain falling in an hour.
Several roads were closed throughout Breckinridge county including along Hwy. 333. Other locations affected include Hudson and McDaniels.
The emergency manager reported 1.38 inches of rain from 5 pm through 8:30 pm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304743, 304744, 304745, 304746, 304747, 304748, 304749, 304750, 304751, 304752, 304753, 304754, 304755, 304756, 304758, 304759, 304761, 304760, 304762.